The Aword

  • Increase font size
  • Default font size
  • Decrease font size
Welcome, Guest

GABAPENTIN - ANSWERS PLEASE ! !
(1 viewing) (1) Guest
  • Page:
  • 1

TOPIC: GABAPENTIN - ANSWERS PLEASE ! !

GABAPENTIN - ANSWERS PLEASE ! ! 7 years, 10 months ago #887

  • helen
  • OFFLINE
  • Gold Boarder
  • Posts: 179
  • Karma: 1
Hi everyone

Can you tell me if gabapentin stops muscle cramps and spasms?

I understand it interferes with pain receptors in the brain and is mainly prescribed for epilepsy.

I have just started on a low dose and am already experiencing terrible dizzyness, fuzzy head and heartburn, with a very tight throat.

Also do the unwanted side effects go after a week or so.

At this rate I can't see me staying on it for long!!

Much appreciated
Helen

Re: GABAPENTIN - ANSWERS PLEASE ! ! 7 years, 10 months ago #889

  • Kim
  • OFFLINE
  • Moderator
  • DocSarah's Webmaster
  • Posts: 295
  • Karma: 0
Hi Helen
Heard all these reactions before but usually people have taken a too higher dose, too soon. Don't know what dosage you are on but try lower dosage and build up. I am not medically qualified OK but found doctors don't know how to tritate!
DocSarah has sent me a new article on Pregabalin, son of Gabapentin and after having a really bad weekend will post next week.
Don't get smilies here so
Take care
Kim
NEMESIS - goddess of indignation against and retribution for, evil deeds. Apparently regarded as an avenging or punishing divinity - I wish.

Re:GABAPENTIN - ANSWERS PLEASE ! ! 7 years, 10 months ago #891

  • Aly
  • OFFLINE
  • Fresh Boarder
  • Posts: 18
  • Karma: 2
Dear Helen, if you are experiencing a tight throat feeeling you may be allergic to the GABAPENTIN, I would suggest checking with the pharmacist or doctor as although the others might be usual side effects. the tightness in your throat may well be an allergy. Kindly, Aly

Re:GABAPENTIN - ANSWERS PLEASE ! ! 7 years, 9 months ago #892

  • helen
  • OFFLINE
  • Gold Boarder
  • Posts: 179
  • Karma: 1
Dear All
Many thanks for your responses. I've had to discontinue the drug even though I was only taking 100mg three times a day! The side effects got much worse including gastric problems.
Good to know you are out there and keeping in touch - thanks Helen.

Re:GABAPENTIN - ANSWERS PLEASE ! ! 7 years, 9 months ago #895

  • kev
  • OFFLINE
  • Expert Boarder
  • Posts: 117
  • Karma: 0
Sorry to hear of problems Helen. I was on Gabapentin for years and now on pregabalin and had those side effects too though milder i think, for about 2 weeks but those drugs worked very well for my nerve pain in my legs and feet.

Re:GABAPENTIN - ANSWERS PLEASE ! ! 7 years, 7 months ago #906

Dear Helen,
I am so sorry to hear @ Neurontin(Gabentin-generic,in which I use). I have took Pregablin(Lyrica)first b4 and will never take again. It will and this is just my resonse to it and have heard of terrible results from others. Do research on it. I trust Neurontin since it has been around 30yrs. but Lyrica is fairly new. I am just concerned bc it will be good for a while and seem to really be helping, then the weight issues and that is inflammation. I have gained 80lbs+ on Lyric and am very scared of it.
YOU take care of yourself. I am new here. This is my first post. I am basically dx myself at this point, but have every minute symptom as well as most of the test that cause it so it seems pretty apparent. I do hope it is something else. I have a T3-T4 compressed fracture that was just left after I had an ACD & F spinal diskectomy. Another thing they forgot to tell me of was that I had a Chiari Malformation(6.5 cm) and to me that is so wrong to leave someone in that shape, especially if it could be the cause of all of my sympoms. I suffer daily and have pain from top to bottom. Carpel tunnel in both hands and don't know where that came from. I don't do a lot of typing. I guess the past yr. maybe just bc I have been researching that is all. I don't think that would cause it and especially if my nerve conduction was normal just a yr. prior. HMMM?
These are the things I have been dx with and don't know why I have them. All I had done was to have surgery due to a herniated disc basically and now all of these. MMMM? DDD of Cervical,Lumbar & Hip/Joint
Spinal Stenosis
Myofascial Pain Syndrome
Spondylosis
Cervicalgia
Fibromyalgia-this one worries me to think they misdagnosed me..A?

I had an ESI(Epidural Steroid Inj.),actually 3 and the last one hit something to make me jump on the table to where I lifted my head to ask, "What happened?" and all the doc could say was, "FRICTON" and I saw the look of fear in his eyes like I have done something wrong look. He made me sit up real fast and asked me if my ears were ringing or did I have heavy breathing. I told him no and that my hands/feet were completely numb. He kept me and monitored me for over an hour with BP and Heart rate. I am still numb and this ESI was done Dec.'06.My hubby thinks this is where all of my pain has come from since basically that is when I started getting in bad shape. I just hope and pray that it is not AA, but all signs point to yes.
Another thing happened to me that could be responsible I guess. After the surgery and b4 I had the ESI's, my right arm burned in the muscle and my shoulder hurt some, but that was all. After the ESI's I hurt everywhere!!!
Well, I did have one doc that was a friend of mine and a Chiro. He took xrays of my neck and saw that I had a screw that was placed directly on a nerve. IT was placed in an opening, in the wrong place. I went back to the NS who done the surgery and told him of this. He said that nothing was wrong w/my surgery. Of course not. I didn't expect him to admit it. I am seeing a Orthopedic Surgeon April 6th and maybe...LORD WILLING..He will get to the bottom of what is just @ to drive me crazy.
I wish the best for you and hope sincerely that you could give Neurontin more of a try. I am just so scared of Lyrica. It hasn't been around long. I loved how it made me get up and do things, but then the weight piled on so fast. They have found my sed. rate in my blood to show actual inflammation in my body. SO, whatever you do be careful.
Pray for me and I will for u and I hope I met a friend here right off the bat.
GOD BLESS.. Karen
  • Page:
  • 1
Time to create page: 0.49 seconds